Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suggest treatment for epilepsy due to worm in brain

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Question
hello, I'm writing on behalf of patient, female, 8yrs old living in village in UP. CT scan results and symptoms below, what do you recommend as the next step. she has only had CT scan done, no other tests have been performed CT scan results: Calcified focus with perifocal oedema in left parietal lobe Calcified foci without perifcoal oedema in left parietal lobe and right temporal lobe 4th ventricle normal size and midline to location Findings: S/O FU case of Infective granuloma , cause NCC -Neurocysticercosis Symptoms: For three years she has been having symptoms. When asked if there was a trigger for this they said no – no changes or accidents precipitated Symptoms: dizzy, disoriented, fainting, suddenly fall down No fever, normal appetite – more hungry than usual Symptoms usually aggravated happen after eating. Now she is taking the medicine listed on backside of lab results and she is now feeling better Medicine – (I couldn’t read the doctors handwriting, and the medicine package is also hard to read) sodium valproal, acid chrono
Posted Tue, 25 Mar 2014 in Brain and Spine
 
 
Answered by Dr. Rakesh Karanwal 36 minutes later
Brief Answer: Child suffering from epilepsy due to worm in brain Detailed Answer: Hi friend, Thanks for your query. The CT Scan report suggests that the child has a condition called Neurocysticercosis, which is the result of accidental ingestion of eggs of a type of worm, usually due to contamination of food, particularly meat/pork or even contaminated vegetables. Calcified lesions in the brain suggest that the infection has been controlled by the body's defensive mechanism, though a little amount of fluid around one of the lesions is still persisting. As a result of these brain lesions, the child is suffering from a type of Epilepsy. She will therefore require a LONG-TERM treatment (for at least THREE YEARS FROM THE LAST SEIZURE ATTACK). The dose of Sodium valproate needs to be increased; or, another anti-epileptic drug to be added, if the child still continues to have fainting attacks (seizures). I would therefore recommend that you consult a Neurologist, who will keep on adjust the dose of Sodium valproate and- if required- add another drug, until the seizures are under full control. Lastly, please make sure that the child DOES NOT SKIP EVEN A SINGLE DOSE OF THE PRESCRIBED DRUGS. Skipping of even a single dose will precipitate epileptic attack. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Take care Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions